Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 20, 2013, 9:47 AM PST for Nye County, Nevada. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 9:47 AM PST (17:47 UTC)
- Expired
- Feb 20, 2013, 5:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS75 KLKN 201747 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 947 AM PST WED FEB 20 2013 ...STRONG NORTHWEST WINDS TODAY... ...NORTHWEST WINDS WILL INCREASE BEHIND THE DEPARTING STORM SYSTEM THROUGH THE AFTERNOON. WINDS WILL DECREASE AFTER SUNSET. NVZ040-210100- /O.NEW.KLKN.WI.Y.0002.130220T1747Z-130221T0100Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 947 AM PST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON BETWEEN 1 AND 4 PM. WINDS WILL DECREASE RAPIDLY AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN. * IMPACTS...STRONG NORTHWEST WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING AND DRIFTING SNOW COULD LOCALLY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JRM
1 follow-up statement
504 WWUS75 KLKN 210041 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 441 PM PST WED FEB 20 2013 NVZ040-210145- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-130221T0100Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 441 PM PST WED FEB 20 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. WINDS HAVE DECREASED AND SHOULD CONTINUE TO DO SO INTO THIS EVENING. WIND ADVISORY CONDITIONS WILL NOT CONTINUE PAST 5 PM. $$ RCM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 20, 9:25 AM PST, 22 minutes earlier.
Area forecast discussion, Feb 20, 9:25 AM PST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 925 AM PST WED FEB 20 2013 .SYNOPSIS...SCATTERED SNOW SHOWERS WILL PERSIST ACROSS EASTERN NEVADA THIS AFTERNOON WITH MINIMAL ADDITIONAL ACCUMULATIONS. CLEARING SKIES OVER FRESH SNOWCOVER TONIGHT WILL ALLOW FOR VERY COLD TEMPERATURES THURSDAY MORNING WITH SINGLE DIGITS COMMON. WATCH FOR REFREEZING OF ROADWAYS AND BLACK ICE FORMATION TONIGHT. DRY WEATHER RETURNS THURSDAY AND FRIDAY FOLLOWED BY A VERY STRONG COLD FRONT WITH SNOW AND WIND ON SATURDAY. && .UPDATE...UPDATED TO REMOVE ALL WINTER WEATHER HEADLINES. WINTER STORM ENTERING WESTERN ARIZONA WITH LIFT QUICKLY DISSIPATING AND SKIES PARTIALLY CLEARING ACROSS NEVADA. MAINTAINED SOME INSTABILITY SNOW SHOWERS ACROSS EASTERN/SE ZONES THROUGH THE AFTERNOON...BUT ADDITIONAL ACCUMULATIONS WILL BE MINIMAL...AND INCREASING LATE FEBRUARY SOLAR ANGLE WILL KEEP ROADS WET BELOW 6000 FEET WITH NO IMPACTS. SNOW SHOWERS STILL BRINGING VISIBILITY OCCASIONALLY DOWN TO 1 MILE AT EUREKA...BUT EXPECT THIS TO END VERY SOON. GUSTY NW WINDS WILL PREVAIL FOR THE REMAINDER OF THE DAY BEHIND THE DEPARTING STORM...STRONGEST AT TONOPAH WHERE WINDS WILL APPROACH/EXCEED ADVISORY CRITERIA AT KTPH. PLAN ON COVERING THIS WITH NOWCASTS TO COVER THIS LOCAL NW WIND DRAINING EFFECT. CLEARING SKIES OVER THE FRESH SNOWPACK WILL ALLOW FOR VERY COLD LOW TEMPERATURES TONIGHT WITH BLACK ICE FORMATION ON REFREEZING ROADWAYS. TURNER && .PREV DISCUSSION... /ISSUED AT 407 AM / SYNOPSIS...SNOW SHOWERS WILL SLOWLY DIMINISH TODAY AS THE STORM SYSTEM EXITS THE REGION. A FEW SNOW SHOWERS WILL PERSIST ACROSS NORTHERN NEVADA THURSDAY AND FRIDAY IN THE MOIST NORTHWEST FLOW ALOFT. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY BRINGING MORE SNOW. SHORT TERM...TODAY THROUGH FRIDAY. UPPER LOW CENTERED NEAR LOS ANGELES EARLY THIS MORNING AND WILL CONTINUE TO MOVE TOWARDS THE SOUTHEAST INTO SOUTHERN AZ BY THIS AFTERNOON. CURRENTLY MOISTURE WRAPPING AROUND THE UPPER LOW BRINGING SNOW SHOWERS TO EASTERN NEVADA. AS THE UPPER LOW PULLS AWAY TO THE EAST TODAY SNOW SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST. SOME AREAS ACROSS THE EAST COULD SEE AN ADDITIONAL 1 TO 2 INCHES OF SNOW MAINLY THIS MORNING. SNOW SHOWERS WILL END BY TONIGHT. OVERRUNNING MOISTURE IN THE NORTHWEST FLOW ALOFT WILL BRING SOME LIGHT SNOW SHOWERS TO THE NORTH THURSDAY AND FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. GENERAL PATTERN FOR THE WEEKEND INTO EARLY NEXT WEEK WILL BE NORTHWESTERLY FLOW WITH A COUPLE EMBEDDED SHORTWAVES. FIRST SHORTWAVE BRINGS SHOWERS TO NORTHERN NEVADA LATE FRIDAY EVENING...EXPANDING INTO CENTRAL NEVADA SATURDAY MORNING...WITH SHOWERS DIMINISHING GREATLY BY SATURDAY EVENING. SECOND SHORTWAVE TO IMPACT HUMBOLDT COUNTY MONDAY MORNING...EXPANDING SOUTHEASTWARD INTO CENTRAL NEVADA THROUGH MONDAY EVENING. UNDER NORTHWESTERLY FLOW ALOFT EXPECT SOME SCATTERING OF CLOUDS IN MOST AREAS AFTER TROUGHS EXIT...WITH SOME LIGHT SNOW SHOWERS LINGERING OVER MOUNTAINS OF NORTHEASTERN NEVADA. HIGH TEMPS THROUGH THE LONG TERM PERIOD WILL BE BELOW NORMAL BY ROUGHLY 10 DEGREES EACH DAY. OVERNIGHT LOW TEMPS WILL BE NEAR OR BELOW NORMAL DEPENDING ON CLOUD COVER. COLDEST LOW TEMPS OF THE LONG TERM PERIOD ARE EXPECTED MONDAY NIGHT AS SKIES CLEAR. AVIATION...MODERATE TO HEAVY SNOW SHOWERS EARLY THIS MORNING CENTERED BETWEEN KWMC AND KEKO AND SOUTH TO KTPH...DIMINISHING MID MORNING AND EARLY AFTERNOON HOURS. SNOW SHOWERS WILL INCREASE OVER EASTERN NEVADA THROUGH THE MORNING HOURS AS THE SYSTEM BEGINS TO EXIT OUT OF NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.